Order Monotonic Solutions for Genaralized Characteristic Functions

J.R. van den Brink, E. Gonzalez-Aranguena, C. Manuel, M. del Pozo

    Research output: Contribution to JournalArticleAcademicpeer-review


    Generalized characteristic functions extend characteristic functions of 'classical' TU-games by assigning a real number to every ordered coalition being a permutation of any subset of the player set. Such generalized characteristic functions can be applied when the earnings or costs of cooperation among a set of players depend on the order in which the players enter a coalition. In the literature, the two main solutions for generalized characteristic functions are the one of Nowak and Radzik (1994), shortly called NR-value, and the one introduced by Sánchez and Bergantiños (1997), shortly called SB-value. In this paper, we introduce the axiom of order monotonicity with respect to the order of the players in a unanimity coalition, requiring that players who enter earlier should get not more in the corresponding (ordered) unanimity game than players who enter later. We propose several classes of order monotonic solutions for generalized characteristic functions that contain the NR-value and SB-value as special (extreme) cases. We also provide axiomatizations of these classes. © 2014 Elsevier B.V. All rights reserved.
    Original languageEnglish
    Pages (from-to)786-796
    JournalEuropean Journal of Operational Research
    Issue number3
    Publication statusPublished - 2014


    Dive into the research topics of 'Order Monotonic Solutions for Genaralized Characteristic Functions'. Together they form a unique fingerprint.

    Cite this